Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 192, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 28, 2006, 5:06 PM CDT for Perry County, Stone County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 5:06 PM CDT (22:06 UTC)
- Expired
- Jul 28, 2006, 5:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 73 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 282211 SVRMOB MSC111-131-282230- /O.NEW.KMOB.SV.W.0192.060728T2206Z-060728T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 510 PM CDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN STONE COUNTY IN SOUTHEAST MISSISSIPPI SOUTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 530 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME NORTHERN STONE COUNTY...ABOUT 10 MILES EAST OF WIGGINS...MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL ALSO AFFECT AREAS OF EXTREME SOUTHERN PERRY COUNTY TO THE SOUTH OF JANICE THROUGH 530 PM CDT PERSONS NEAR OR IN THE PATH OF THIS STORM SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3086 8899 3087 8890 3103 8882 3105 8904 $$
1 follow-up statement
000 WWUS54 KMOB 282235 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 531 PM CDT FRI JUL 28 2006 MSC111-131-282241- /O.EXP.KMOB.SV.W.0192.000000T0000Z-060728T2230Z/ STONE MS-PERRY MS- 531 PM CDT FRI JUL 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PERRY AND NORTHERN STONE COUNTIES WAS ALLOWED TO EXPIRE AT 530 PM CDT... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM THAT HAD PROMPTED THE WARNING HAD WEAKENED TO BELOW SEVERE LIMITS. THE THUNDERSTORM WAS LOCATED TO THE NORTHEAST OF WHITES CROSSING NEAR THE PERRY COUNTY LINE...MOVING TO THE WEST AT 7 MPH. WHILE NOT SEVERE...THIS STORM IS STILL LIKELY PRODUCING GUSTY WINDS AROUND 40 MPH...SOME SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. LAT...LON 3086 8899 3087 8890 3103 8882 3105 8904 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:00 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 28, 4:00 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT FRI JUL 28 2006 .SHORT TERM (TONIGHT THROUGH MONDAY)...ISOLATED SHOWERS AND THUNDERSTORMS...MAINLY NORTHWEST OF I-65...SHOULD GRADUALLY DIMINISH AND DISSIPATE THROUGH THE EVENING HOURS. THIS PRECIPITATION DEVELOPED ON THE NORTHWEST PERIPHERY OF A STRONG SFC-H85 HIGH PRESSURE RIDGE EXTENDING FROM THE WESTERN ATLANTIC INTO THE NORTHERN GULF. THE RIDGE WILL WEAKEN AND SHIFT SOUTH OVER THE WEEKEND...AND ALLOW ISOLATED TO SCATTERED CONVECTION TO EXPAND SOUTHEAST. PRECIPITABLE WATERS VALUES TO REMAIN AROUND TWO INCHES THROUGH THE SHORT TERM AS UPPER LEVEL IMPULSES MOVE FROM NORTH TO SOUTH ACROSS THE FORECAST AREA. THE PRECIPITATION WILL PRIMARILY BE DIURNAL IN NATURE...DEVELOPING AROUND MID MORNING AND DISSIPATING IN THE EVENING. COVERAGE IS EXPECTED TO GRADUALLY INCREASE IN COVERAGE EACH DAY. TEMPERATURES GUIDANCE SIMILAR THROUGH THE FIRST THREE PERIODS...AND WENT CLOSE TO MAV GUIDANCE. WENT WITH A BLEND OF MET AND MAV FOR A HIGH TEMPERATURE ON SUNDAY AS THICKER CLOUD COVER DUE TO CONVECTIVE FEEDBACK PROBLEM BY THE GFS AND RESULTANT COOLER MAV GUIDANCE SEEMS A LITTLE SUSPECT. /22 .LONG TERM (TUESDAY THROUGH FRIDAY)...MODELS CONTINUE TO INDICATE SURFACE HIGH PRESSURE RIDGING EXTENDING FROM THE WESTERN ATLANTIC INTO THE NORTHERN GULF...WITH MID/UPPER LEVEL RIDGE TO OUR WEST. THIS PATTERN WILL MAINTAIN A MOIST SOUTHWESTERLY TO WESTERLY FLOW IN THE LOW AND MID LEVELS...ALLOWING PRECIPITABLE WATERS VALUES TO REMAIN ABOVE TWO INCHES THROUGH THE MIDDLE OF NEXT WEEK. DID NOT MAKE ANY ADJUSTMENTS TO THE PRECIPITATION CHANCES IN THE EXTENDED... SO STILL LOOKING FOR MAINLY SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND STORMS...WITH ISOLATED COVERAGE OVERNIGHT. THE GFS AND ECMWF CONTINUE TO BRING A TROPICAL UPPER LEVEL DISTURBANCE TOWARDS THE SOUTHEAST COAST THROUGH THE MIDDLE OF NEXT WEEK. THE GFS IS ABOUT 24 HOURS FASTER THAN THE ECMWF...BUT THIS FEATURE SHOULD REMAIN NEAR THE CAROLINAS AND NOT EFFECT OUR AREA AS AN UPPER LEVEL BROAD TROUGH MOVES ACROSS THE OHIO RIVER VALLEY...THUS KICKING THE SYSTEM OFF TO THE NORTHEAST. TEMPERATURES WILL GENERALLY BE AROUND CLIMATOLOGICAL NORMS. /22 && .MARINE...THERE CONTINUES TO BE LITTLE CHANGE IN THE MARINE FORECAST THROUGH THE NEXT FIVE DAYS. HIGH PRESSURE TO REMAIN OVER THE MARINE AREA WITH GENERALLY LIGHT WINDS. WEAK DISTURBANCES IN THE WESTERLIES TO THE NORTH AND IN THE EASTERLIES TO THE SOUTH LOOK TO HAVE MINIMAL IMPACT ON FORECAST THIS PACKAGE...POSSIBLY A SLIGHT INCREASE IN SEAS OVER THE 20 TO 60 NM LEGS...BUOYS CURRENTLY SHOWING 3 FEET IN THE MID GULF AND MAY SEE THESE WORK THEIR WAY NORTH WITH TIME. /11 && .FIRE...HIGH SURFACE MOISTURE VALUES WILL KEEP AFTERNOON RELATIVE HUMIDITY VALUES ABOVE CRITICAL LEVELS THROUGH THE PERIOD. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE THROUGH EARLY NEXT WEEK AS A SERIES OF DISTURBANCES MOVE EAST TO WEST ACROSS THE NORTHERN GULF. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 92 75 90 / 20 30 40 60 PENSACOLA 76 92 75 89 / 20 40 40 70 DESTIN 79 91 77 88 / 20 40 40 60 EVERGREEN 71 95 72 90 / 20 40 40 60 WAYNESBORO 72 94 72 91 / 20 30 40 50 CAMDEN 73 95 73 91 / 20 30 40 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 28, 6:30 AM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK ...CORRECTED... NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT FRI JUL 28 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-281700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 630 AM CDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR ORGANIZED OR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A RISK OF BRIEF DOWNBURSTS FROM SCATTERED THUNDERSTORMS THIS AFTERNOON CAUSING GUSTY WINDS...BRIEF HEAVY RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. APART FROM THUNDERSTORMS...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 28, 4:28 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 428 PM CDT FRI JUL 28 2006 ALZ051-282200- CHOCTAW- 428 PM CDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS OVER NORTHEASTERN CHOCTAW COUNTY... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR LAVACA...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LAVACA...PENNINGTON AND NAHEOLA THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THESE STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.